Anyone on the Durigesic patch?

Discussion in 'Fibromyalgia Main Forum' started by lilaclover30, Oct 3, 2005.

  1. lilaclover30

    lilaclover30 New Member

    PLEASE let me know about it!!! My PCP prescribed it for me today and after I looked at all of the warning, I was scared. I called my pharmacist and he assured me I would get along OK.

    I am on 12 msg put on every three days. I am afraid of opiods as I have never taken them before. the pain has gotten so bad that he decided on it.

    Please answer me -- I have cataract surgery tomorrow so won't go on it for a few days
  2. twister425

    twister425 New Member

    Hi lila,

    after being on oxycontin for a few weeks which was prescribed by my 1st rheumy. After a conflict with him i am not seeing him anymore. So off to my family dr. he felt oxy was not good so he switched me to duragesic 50 mcg every 3 days. They are great but i still have break thruogh pain so I also take vicodin for that. They make me itch where I apply the patch but it is getting better. Also constipation is a problem so drink lots of h2o and metamucil.
    Good Luck!
  3. Jgavi

    Jgavi New Member

    I did the patch for a few months but i had to stop- it caused me depression- i suffer from depression anyway and it just caused more problems..good thing is i you dont get constipated since it goes directly thru the blood stream.

    my strentgh was 100 every three days.

    also made me very sleepy- try it and if doesnt work try something else...
  4. Grandma6

    Grandma6 New Member

    I was on the Patch for years and my doctor played around with the strength of the patch depending on how it worked. After a few years it just didn't seem to work anymore so I am not using it now. When I did use it I had some relief from pain but was never pain free and i still would have "flair-ups" of major pain. The only problem that I had was the itching from the patch but my doctor found a solution to this by having me use Flovent which is an aerosol inhalation that is used for asthma.
    The procedure we used was to first clean the area with rubbing alcohol, let dry, spray the area where the patch is to be place with the Flovent, and put the patch on. from the first time i did this it never itched again. When we changed the patch we would get all the sticky substance of with avon's skin so soft.
    The only problem I ever heard about the patch, (not myself), was a patient who had the patch on and laid on a heating pad which caused it to release the medication faster than it should and the person became very ill. So avoid heat to the area as much as possible.
    Hope this helps you and I hope you find relief like I did.
  5. lana33

    lana33 New Member

    I am on the patch, been on it for almost 2 years. Just like the previous poster said, be sure not to use any heat on the area the patch is on. Also, I have heard that some people have a bad reaction to the outside weather being hot, but I haven't had this happen yet.

    Just be careful and follow docs orders and information sheet. If you are not sure about something ask doc.

    The patch doesn't give me complete pain relief but it gives me better relief than any pain pill I ever took. I take darvocet for breakthru pain.

    I only had to go up on my dosage 3 times since I started. Presently I am on 125mcg to be changed every 2 days. My doc has always put me on a 2 day change. I believe some people get into trouble with the patch because they misunderstand the instructions sometimes.

    It can be dangerous, but so can too many pills. Don't ever cut the patches in half for any reason. Don't use more mcgs than doc prescribes.

    Hope this helps.

    Hugs,
    Lana
  6. TXFMmom

    TXFMmom New Member

    They had a problem, recently, with duragesic patches, but it has been corrected.

    As long as you use it as directed, don't consume alcohol with it, and only take break through medication as directed, then you should be fine.

    Those complications have to LIST ANYTHING AND EVERYTHING WHICH CAN OR HAS HAPPENED. If you are concerned, ask the company for the percentage of incidences with the things. You can call any pharmaceutical company's assistance line and get that information.

    then, you find out that the incidence is very low.

    If you start to experience any, then stop the thing and contact your doctor.